Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 53, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2025, 3:46 PM CDT for 6 counties in Illinois. It was in force for 59 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 3:46 PM CDT (20:46 UTC)
- Expired
- Mar 30, 2025, 4:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 67 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 3:55 PM CDT | TSTM WND DMG | 2 N Olney, IL | Tree blown down along with pea size hail. |
| Mar 30, 3:55 PM CDT | TSTM WND DMG | 2 N Olney, IL | Tree blown down along with pea size hail. |
| Mar 30, 4:00 PM CDT | TSTM WND GST 49 | 3 Sw Dundas, IL | Mesonet station FW1422 Olney Station Elevation: 534 ft. |
| Mar 30, 4:00 PM CDT | TSTM WND GST 49 | 3 Sw Dundas, IL | Mesonet station FW1422 Olney Station Elevation: 534 ft. |
| Mar 30, 4:03 PM CDT | HAIL 1.5 | 1 S Flora, IL | Ping pong size hail south of Flora with photos. |
| Mar 30, 4:03 PM CDT | HAIL 1.5 | 1 S Flora, IL | Ping pong size hail south of Flora with photos. |
| Mar 30, 4:05 PM CDT | HAIL 1 | 3 E Dundas, IL | |
| Mar 30, 4:05 PM CDT | HAIL 1 | 3 E Dundas, IL | |
| Mar 30, 4:20 PM CDT | TSTM WND DMG | Robinson, IL | A few powerlines blown down in Robinson along with pea size hail. |
| Mar 30, 4:20 PM CDT | TSTM WND DMG | Robinson, IL | A few powerlines blown down in Robinson along with pea size hail. |
| Mar 30, 4:27 PM CDT | HAIL 0.88 | 3 E Dundas, IL | |
| Mar 30, 4:27 PM CDT | HAIL 0.88 | 3 E Dundas, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WUUS53 KILX 302046
SVRILX
ILC025-033-049-079-101-159-302145-
/O.NEW.KILX.SV.W.0053.250330T2046Z-250330T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
346 PM CDT Sun Mar 30 2025
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northwestern Lawrence County in southeastern Illinois...
Crawford County in east central Illinois...
Jasper County in southeastern Illinois...
Richland County in southeastern Illinois...
Clay County in south central Illinois...
Southeastern Effingham County in south central Illinois...
* Until 445 PM CDT.
* At 346 PM CDT, severe thunderstorms were located along a line
extending from near Ste. Marie to near Cisne, moving east at 25
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Olney Noble Airport, Ste. Marie, Willow Hill, Clay City, and Noble
around 350 PM CDT.
Oblong around 400 PM CDT.
Olney around 405 PM CDT.
Other locations in the path of these severe thunderstorms include
Chauncey and Robinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CDT for south central,
southeastern and east central Illinois.
&&
LAT...LON 3857 8814 3860 8816 3861 8870 3869 8870
3906 8821 3910 8761 3909 8762 3906 8757
3900 8758 3898 8755 3857 8796
TIME...MOT...LOC 2046Z 258DEG 20KT 3895 8809 3852 8851
TORNADO...POSSIBLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Copple2 follow-up statements
803
WWUS53 KILX 302117
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
417 PM CDT Sun Mar 30 2025
ILC025-033-049-079-101-159-302145-
/O.CON.KILX.SV.W.0053.000000T0000Z-250330T2145Z/
Lawrence-Crawford-Jasper-Richland-Clay-Effingham-
417 PM CDT Sun Mar 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN LAWRENCE...CRAWFORD...JASPER...RICHLAND...EASTERN
CLAY AND SOUTHEASTERN EFFINGHAM COUNTIES...
At 416 PM CDT, severe thunderstorms were located along a line
extending from Oblong to 7 miles east of Cisne, moving east at 25
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
These severe storms will be near...
Olney around 420 PM CDT.
Chauncey and Robinson around 425 PM CDT.
Parkersburg around 435 PM CDT.
Palestine around 445 PM CDT.
Flat Rock and Sumner around 450 PM CDT.
Other locations impacted by these severe thunderstorms include
Wakefield, New Hebron, Flora Municipal Airport, Calhoun, Hardinville,
Stoy, Crawford County Airport, Wendelin, Duncanville, and Hunt City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for south central,
southeastern and east central Illinois.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 8814 3860 8816 3861 8853 3881 8854
3906 8821 3910 8761 3909 8762 3906 8757
3900 8758 3898 8755 3857 8796
TIME...MOT...LOC 2116Z 258DEG 20KT 3898 8789 3855 8831
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Copple658
WWUS53 KILX 302130
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
430 PM CDT Sun Mar 30 2025
ILC025-049-302139-
/O.CAN.KILX.SV.W.0053.000000T0000Z-250330T2145Z/
Clay-Effingham-
430 PM CDT Sun Mar 30 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY AND SOUTHEASTERN
EFFINGHAM COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for south central,
southeastern and east central Illinois.
&&
LAT...LON 3857 8814 3860 8816 3862 8830 3863 8830
3866 8827 3873 8829 3873 8826 3884 8826
3905 8808 3910 8761 3909 8762 3906 8757
3900 8758 3898 8755 3857 8796
TIME...MOT...LOC 2129Z 258DEG 20KT 3899 8780 3856 8822
$$
ILC033-079-101-159-302145-
/O.CON.KILX.SV.W.0053.000000T0000Z-250330T2145Z/
Lawrence-Crawford-Jasper-Richland-
430 PM CDT Sun Mar 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN LAWRENCE...CRAWFORD...SOUTHEASTERN JASPER AND
RICHLAND COUNTIES...
At 429 PM CDT, severe thunderstorms were located along a line
extending from near Robinson to 9 miles south of Noble, moving east
at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
These severe storms will be near...
Chauncey, Olney, Robinson, and Parkersburg around 435 PM CDT.
Palestine around 445 PM CDT.
Flat Rock and Sumner around 450 PM CDT.
Other locations impacted by these severe thunderstorms include
Wakefield, New Hebron, Calhoun, Hardinville, Stoy, Crawford County
Airport, Duncanville, Hunt City, Dundas, and Red Hills State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CDT for south central,
southeastern and east central Illinois.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 8814 3860 8816 3862 8830 3863 8830
3866 8827 3873 8829 3873 8826 3884 8826
3905 8808 3910 8761 3909 8762 3906 8757
3900 8758 3898 8755 3857 8796
TIME...MOT...LOC 2129Z 258DEG 20KT 3899 8780 3856 8822
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CoppleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:10 PM CDT, 1 hour 36 minutes earlier. Its key messages:
- The severe storms are expected to be out of the area by 7pm this evening.
- Overnight Tuesday into Wednesday bring the best chances for the next round of severe weather. Outlooks from the SPC have a slight risk (level 2 of 5) for Tuesday night's activity and an enhanced (level 3 of 5) for Wednesday.
- Gusty winds return Wednesday, with gusts around 30-35 knots during the day.
- Multiple round of precipitation are possible through the weekend for southeastern IL.
Area forecast discussion, Mar 30, 2:10 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...Updated National Weather Service Lincoln IL 210 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - The severe storms are expected to be out of the area by 7pm this evening. - Overnight Tuesday into Wednesday bring the best chances for the next round of severe weather. Outlooks from the SPC have a slight risk (level 2 of 5) for Tuesday night's activity and an enhanced (level 3 of 5) for Wednesday. - Gusty winds return Wednesday, with gusts around 30-35 knots during the day. - Multiple round of precipitation are possible through the weekend for southeastern IL. && .MESOSCALE... Issued at 204 PM CDT Sun Mar 30 2025 Key Messages... A line of storms will remain severe as they exit into Indiana over the next hour or so. Additional storms over St Louis will move into counties near and south of I-70 between 3 and 4 pm with an ongoing severe threat with these storms. Technical Discussion... At 2 pm this afternoon, a line of severe storms continues to push east across east central Illinois with the environment favorable for storms to remain severe as they push into Indiana over the next hour or so. Latest RAP continues to suggest moderate instability around 1300-1500 J/kg located ahead of the line with moderately strong deep layer shear around 40kt. The line of storms begins to arc southwest near the I-70 corridor and have growing concerns that the outflow boundary from this initial wave of storms will have favorable orientation to interact with the next cluster of storms currently lifting ENE across the St Louis metro area. This next cluster of storms will be entering Effingham/Clay counties between 3-4 pm and could have a localized enhanced severe/tor threat if storms latch onto the boundary with orientations favorable for a more prolonged residence time riding the boundary. This will be the next area to keep a close eye on as the initial line of severe storms pushes into Indiana out of the forecast area. Deubelbeiss && .DISCUSSION... Issued at 125 PM CDT Sun Mar 30 2025 The line of storms we have been outlooking have fired and are moving eastward across the southern half of IL this afternoon. We are expecting these storms to be out of the CWA by 00z -- exiting out of southeastern IL. All hazards are still expected throughout the event and a Tornado Watch (#70) is in effect through 00z. Monday will be a relaxed day compared to what has been going on. Highs will be in the upper 40s to low 50s, with low temperatures around 30 degrees. Temperatures will rebound by Wednesday back into the 70s. After today's severe weather, we are watching Tuesday night into Wednesday for the next decent chance for severe weather. SPC has us outlooked for a slight risk (level 2 of 5) Tuesday (Day 3) and an enhanced risk (level 3 of 5) Wednesday (Day 4). Thinking is the outlook for Tuesday is for overnight Tuesday into early Wednesday morning, as there looks to potentially be two rounds of severe weather. The overnight round (associated with a warm front) currently doesn't look as impressive as the daytime convection Wednesday. The second round will be firing along the passing cold front and looks to be in the afternoon into the evening. Outside of the storms, Wednesday looks to be another windy one (gusts around 30- 35 knots). Overall the extended will be an active and wet period and start to April, especially for southeastern IL. Several rounds of precipitation look possible for southeastern IL over the weekend, including a slight risk for excessive rainfall on Wednesday and Thursday. Highs will be in the 60s for the entire CWA through the weekend. Copple && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1225 PM CDT Sun Mar 30 2025 A line of storms are moving through central IL this afternoon, primarily impacting DEC and CMI into the evening. PIA may see some light showers this afternoon. Ceilings will drop tonight to MVFR ~1-2kft. By late morning tomorrow, ceilings will rise back to VFR for all sites. Winds will be gusty up to 30-35kt. Southwesterly winds will rotate out of the northwest by this evening behind the cold front. Copple && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 30, 11:57 AM CDT, 3 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1157 AM CDT Sun Mar 30 2025 ILZ027>031-036-037-040-041-047>050-311700- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Light rain will move across the area this afternoon. An isolated thunderstorm with small hail is possible, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-051>057-061>063-066>068-071>073-311700- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. A significant round of convection will develop east of I-55 then quickly track eastward into Indiana by early evening. All severe hazards are possible...including damaging wind gusts in excess of 70mph, hail larger than 2 inches in diameter, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon, through 7 pm. Auten
In the hours before
Local storm report, Mar 30, 3:10 PM CDT, 36 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
310 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Tstm Wnd Gst 2 WSW Hoopeston 40.45N 87.71W
03/30/2025 M85 MPH Vermilion IL CO-OP Observer
Measured wind gusts from 70 to 85 mph.
Unofficial nearby report of 105 mph wind
gust.
0145 PM Tstm Wnd Gst Sidney 40.02N 88.07W
03/30/2025 E70 MPH Champaign IL Emergency Mngr
Some structural damage from high winds along
with power outages.
0207 PM Tstm Wnd Gst Rossville 40.38N 87.66W
03/30/2025 M70 MPH Vermilion IL Emergency Mngr
0209 PM Tstm Wnd Gst 1 NNW Hoopeston 40.48N 87.68W
03/30/2025 M70 MPH Vermilion IL Emergency Mngr
70 mph winds at route 1 near the Iroquois
and Vermilion county border with nickel
hail.
0135 PM Tstm Wnd Gst Willard Airport 40.03N 88.28W
03/30/2025 M68 MPH Champaign IL ASOS
ASOS station KCMI Willard Arpt Station
Elevation: 742 ft.
0140 PM Tstm Wnd Gst 2 SSE Urbana 40.08N 88.19W
03/30/2025 M63 MPH Champaign IL Mesonet
Mesonet station FW0668 Urbana Station
Elevation: 748 ft.
0150 PM Tstm Wnd Gst Ogden 40.11N 87.96W
03/30/2025 M62 MPH Champaign IL CO-OP Observer
0130 PM Tstm Wnd Gst Tolono 39.99N 88.26W
03/30/2025 M55 MPH Champaign IL Emergency Mngr
Pea size hail with 55 mph wind gust at
Tolono.
0141 PM Tstm Wnd Gst 4 NW Longview 39.92N 88.11W
03/30/2025 M54 MPH Champaign IL Mesonet
Mesonet station UP773 4 NW Longview Station
Elevation: 677 ft.
0135 PM Tstm Wnd Gst Philo 40.01N 88.16W
03/30/2025 M50 MPH Champaign IL Emergency Mngr
0136 PM Tstm Wnd Gst Effingham 39.12N 88.54W
03/30/2025 M50 MPH Effingham IL Mesonet
Marble size hail with the 50 mph wind gust
in Effingham.
0215 PM Tstm Wnd Gst Edgar County Airport 39.70N 87.67W
03/30/2025 M49 MPH Edgar IL AWOS
AWOS station KPRG Edgar Co. Arpt.
0105 PM Tstm Wnd Gst 3 NW Kirksville 39.60N 88.71W
03/30/2025 M47 MPH Moultrie IL Mesonet
Mesonet station FW6864 Sullivan Station
Elevation: 672 ft.
0129 PM Tstm Wnd Gst Coles County Airport 39.47N 88.27W
03/30/2025 M45 MPH Coles IL ASOS
ASOS station KMTO Coles Co. Mem AP Station
Elevation: 685 ft.
0200 PM Rain 4 S Bondville 40.05N 88.37W
03/30/2025 M1.18 Inch Champaign IL Mesonet
Mesonet station BNDI2 UI BONDVILLE CHAMPAIGN
9 SW IL US.
0140 PM Hail Effingham 39.12N 88.54W
03/30/2025 M1.00 Inch Effingham IL Mesonet
0145 PM Hail Ashmore 39.53N 88.02W
03/30/2025 M1.00 Inch Coles IL Mesonet
Photo sent with 1 inch hail next to a
quarter. Hail lasted for about 15 minutes
and ponding of water.
0215 PM Rain Teutopolis 39.13N 88.48W
03/30/2025 M0.95 Inch Effingham IL Mesonet
Mesonet station FW1289 Teutopolis.
0209 PM Hail Hoopeston 40.47N 87.67W
03/30/2025 M0.88 Inch Vermilion IL Emergency Mngr
Nickel hail and 70 mph winds along route 1
near Iroquois and Vermilion county line.
0200 PM Hail Ashmore 39.53N 88.02W
03/30/2025 M0.75 Inch Coles IL Trained Spotter
Pea to dime size hail reported in Ashmore.
0207 PM Hail Hoopeston 40.47N 87.67W
03/30/2025 M0.75 Inch Vermilion IL CO-OP Observer
Dime size hail in Hoopeston.
0130 PM Tstm Wnd Dmg Tolono 39.99N 88.26W
03/30/2025 Champaign IL Emergency Mngr
Building collapsed from high winds.
0135 PM Tstm Wnd Dmg 3 W Charleston 39.48N 88.23W
03/30/2025 Coles IL Emergency Mngr
Several power poles and lines blown down
west of 2.5 miles west of Charleston.
0145 PM Tstm Wnd Dmg Saint Joseph 40.11N 88.04W
03/30/2025 Champaign IL Mesonet
Semi truck on west bound I-74 blown over
near St Joseph by high winds.
0145 PM Tstm Wnd Dmg Saint Joseph 40.11N 88.04W
03/30/2025 Champaign IL Emergency Mngr
Power outages from high thunderstorm wind
gusts.
0150 PM Tstm Wnd Dmg Homer 40.04N 87.96W
03/30/2025 Champaign IL Emergency Mngr
Power outages in Homer from high winds.
0200 PM Flood Oakland 39.66N 88.03W
03/30/2025 Coles IL Trained Spotter
Over 6 inches of water flowing over road
from Ashmore to Oakland.
0207 PM Tstm Wnd Dmg Hoopeston 40.47N 87.67W
03/30/2025 Vermilion IL CO-OP Observer
Tree branches blown down on power lines.
About 25 percent of Hoopeston without power.
0210 PM Tstm Wnd Dmg Danville 40.14N 87.63W
03/30/2025 Vermilion IL Emergency Mngr
Garage destroyed in Danville near Fairchild
and Griffin streets.
0210 PM Tstm Wnd Dmg Danville 40.14N 87.63W
03/30/2025 Vermilion IL Emergency Mngr
Trees and powerlines blown down.
0229 PM Flood Kansas 39.55N 87.94W
03/30/2025 Edgar IL Mesonet
Standing water at Kansas Fire Protection
District E. Hefner parking lot.
&&Local storm report, Mar 30, 3:14 PM CDT, 32 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Lincoln IL
314 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM Tstm Wnd Gst 3 NW Kirksville 39.60N 88.71W
03/30/2025 M47 MPH Moultrie IL Mesonet
Mesonet station FW6864 Sullivan Station
Elevation: 672 ft.
0129 PM Tstm Wnd Gst Coles County Airport 39.47N 88.27W
03/30/2025 M45 MPH Coles IL ASOS
ASOS station KMTO Coles Co. Mem AP Station
Elevation: 685 ft.
0130 PM Tstm Wnd Dmg Tolono 39.99N 88.26W
03/30/2025 Champaign IL Emergency Mngr
Building collapsed from high winds.
0130 PM Tstm Wnd Gst Tolono 39.99N 88.26W
03/30/2025 M55 MPH Champaign IL Emergency Mngr
Pea size hail with 55 mph wind gust at
Tolono.
0135 PM Tstm Wnd Dmg 3 W Charleston 39.48N 88.23W
03/30/2025 Coles IL Emergency Mngr
Several power poles and lines blown down
west of 2.5 miles west of Charleston.
0135 PM Tstm Wnd Gst Philo 40.01N 88.16W
03/30/2025 M50 MPH Champaign IL Emergency Mngr
0135 PM Tstm Wnd Gst Willard Airport 40.03N 88.28W
03/30/2025 M68 MPH Champaign IL ASOS
ASOS station KCMI Willard Arpt Station
Elevation: 742 ft.
0136 PM Tstm Wnd Gst Effingham 39.12N 88.54W
03/30/2025 M50 MPH Effingham IL Mesonet
Marble size hail with the 50 mph wind gust
in Effingham.
0140 PM Hail Effingham 39.12N 88.54W
03/30/2025 M1.00 Inch Effingham IL Mesonet
0140 PM Tstm Wnd Gst 2 SSE Urbana 40.08N 88.19W
03/30/2025 M63 MPH Champaign IL Mesonet
Mesonet station FW0668 Urbana Station
Elevation: 748 ft.
0141 PM Tstm Wnd Gst 4 NW Longview 39.92N 88.11W
03/30/2025 M54 MPH Champaign IL Mesonet
Mesonet station UP773 4 NW Longview Station
Elevation: 677 ft.
0145 PM Tstm Wnd Dmg Saint Joseph 40.11N 88.04W
03/30/2025 Champaign IL Emergency Mngr
Power outages from high thunderstorm wind
gusts.
0145 PM Tstm Wnd Dmg Saint Joseph 40.11N 88.04W
03/30/2025 Champaign IL Mesonet
Semi truck on west bound I-74 blown over
near St Joseph by high winds.
0145 PM Hail Ashmore 39.53N 88.02W
03/30/2025 M1.00 Inch Coles IL Mesonet
Photo sent with 1 inch hail next to a
quarter. Hail lasted for about 15 minutes
and ponding of water.
0145 PM Tstm Wnd Gst Sidney 40.02N 88.07W
03/30/2025 E70 MPH Champaign IL Emergency Mngr
Some structural damage from high winds along
with power outages.
0150 PM Tstm Wnd Dmg Homer 40.04N 87.96W
03/30/2025 Champaign IL Emergency Mngr
Power outages in Homer from high winds.
0150 PM Tstm Wnd Gst Ogden 40.11N 87.96W
03/30/2025 M62 MPH Champaign IL CO-OP Observer
0200 PM Flood Oakland 39.66N 88.03W
03/30/2025 Coles IL Trained Spotter
Over 6 inches of water flowing over road
from Ashmore to Oakland.
0200 PM Hail Ashmore 39.53N 88.02W
03/30/2025 M0.75 Inch Coles IL Trained Spotter
Pea to dime size hail reported in Ashmore.
0200 PM Rain 4 S Bondville 40.05N 88.37W
03/30/2025 M1.18 Inch Champaign IL Mesonet
Mesonet station BNDI2 UI BONDVILLE CHAMPAIGN
9 SW IL US.
0205 PM Tstm Wnd Gst 2 WSW Hoopeston 40.45N 87.71W
03/30/2025 M85 MPH Vermilion IL CO-OP Observer
Measured wind gusts from 70 to 85 mph.
Unofficial nearby report of 105 mph wind
gust.
0207 PM Tstm Wnd Dmg Hoopeston 40.47N 87.67W
03/30/2025 Vermilion IL CO-OP Observer
Tree branches blown down on power lines.
About 25 percent of Hoopeston without power.
0207 PM Hail Hoopeston 40.47N 87.67W
03/30/2025 M0.75 Inch Vermilion IL CO-OP Observer
Dime size hail in Hoopeston.
0207 PM Tstm Wnd Gst Rossville 40.38N 87.66W
03/30/2025 M70 MPH Vermilion IL Emergency Mngr
0209 PM Hail Hoopeston 40.47N 87.67W
03/30/2025 M0.88 Inch Vermilion IL Emergency Mngr
Nickel hail and 70 mph winds along route 1
near Iroquois and Vermilion county line.
0209 PM Tstm Wnd Gst 1 NNW Hoopeston 40.48N 87.68W
03/30/2025 M70 MPH Vermilion IL Emergency Mngr
70 mph winds at route 1 near the Iroquois
and Vermilion county border with nickel
hail.
0210 PM Tstm Wnd Dmg Danville 40.14N 87.63W
03/30/2025 Vermilion IL Emergency Mngr
Trees and powerlines blown down.
0210 PM Tstm Wnd Dmg Danville 40.14N 87.63W
03/30/2025 Vermilion IL Emergency Mngr
Garage destroyed in Danville near Fairchild
and Griffin streets.
0215 PM Rain Teutopolis 39.13N 88.48W
03/30/2025 M0.95 Inch Effingham IL Mesonet
Mesonet station FW1289 Teutopolis.
0215 PM Tstm Wnd Gst Edgar County Airport 39.70N 87.67W
03/30/2025 M49 MPH Edgar IL AWOS
AWOS station KPRG Edgar Co. Arpt.
0229 PM Flood Kansas 39.55N 87.94W
03/30/2025 Edgar IL Mesonet
Standing water at Kansas Fire Protection
District E. Hefner parking lot.
&&Local storm report, Mar 30, 3:23 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
323 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM Tstm Wnd Dmg Savoy 40.06N 88.25W
03/30/2025 Champaign IL Emergency Mngr
Pine tree broke off from high winds and
landed on a car.
0145 PM Tstm Wnd Dmg Sidney 40.02N 88.07W
03/30/2025 Champaign IL Emergency Mngr
Morton building damaged by high winds.
&&Local storm report, Mar 30, 3:34 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
334 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Tstm Wnd Dmg 2 NNE Tolono 40.01N 88.25W
03/30/2025 Champaign IL Emergency Mngr
Storage unit damaged on county road 900 just
east of highway 45 1.5 miles NNE of Tolono.
0130 PM Tstm Wnd Dmg 2 NNE Tolono 40.01N 88.25W
03/30/2025 Champaign IL Emergency Mngr
Morton Building collapsed at 1083 Caty Road
900 N 1.5 miles NNE of Tolono. Photos sent.
&&Local storm report, Mar 30, 3:38 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
338 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM Hail 10 SE Paris 39.51N 87.56W
03/30/2025 M0.75 Inch Edgar IL Broadcast Media
Pea to Dime size hail 10 miles southeast of
Paris.
&&
07Local storm report, Mar 30, 3:42 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
342 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM Hail 3 WSW Flora 38.65N 88.54W
03/30/2025 M0.88 Inch Clay IL Emergency Mngr
Nickel hail between Xenia and Flora on old
route 50.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:33 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Coles, Douglas, Macon, Moultrie, Piatt and 1 more | 42 min |
| Mar 30, 1:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Cumberland, Douglas, Macon, Moultrie and 2 more | 49 min |
| Mar 30, 1:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 30 min |
| Mar 30, 1:26 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 21 min |
| Mar 30, 1:40 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 35 min |
| Mar 30, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 31 min |
| Mar 30, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar, Jasper | 24 min |
| Mar 30, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 35 min |
| Mar 30, 2:17 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 43 min |
| Mar 30, 2:52 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 23 min |
| Mar 30, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 31 min |
| Mar 30, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 24 min |
| Mar 30, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 32 min |
| Mar 30, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Edgar, Jasper | 62 min |
| Mar 30, 3:33 PM CDT | Tornado Warning | ILX | Clay, Richland | 27 min |
| Mar 30, 4:24 PM CDT | Areal Flood Advisory | ILX | Clay, Jasper, Richland | 3 hr |
| Mar 30, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 10 min |
| Mar 30, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.